Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Subsystems of the Walsh orthogonal system whose multiplicative completions are quasibases for $L^{p}[0,1]$, $1\leq p < +\infty $


Authors: M. G. Grigorian and Robert E. Zink
Journal: Proc. Amer. Math. Soc. 131 (2003), 1137-1149
MSC (2000): Primary 42C10
Published electronically: July 25, 2002
MathSciNet review: 1948105
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If one discards some of the elements from the Walsh family, an ancient example of a system that serves as a Schauder basis for each of the $L^{p}$-spaces, with $1< p<+\infty $, the residual system will not be a Schauder basis for any of those spaces. Nevertheless, Price has shown that each member of a large class of such subsystems is complete on subsets of $[0,1]$ that have measure arbitrarily close to $1$. In the present work, it is shown that subsystems of this kind can be multiplicatively completed in such a way that the resulting systems are quasibases for each space $L^{p}[0,1]$, $1\le p<+\infty $, from which the earlier completeness result follows as a corollary.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42C10

Retrieve articles in all journals with MSC (2000): 42C10


Additional Information

M. G. Grigorian
Affiliation: Department of Mathematics, Erevan State University, Alex Manoogian Str., 375049 Yerevan, Armenia
Email: gmarting@ysu.am

Robert E. Zink
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907-1968
Email: zink@math.purdue.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06618-2
PII: S 0002-9939(02)06618-2
Received by editor(s): August 22, 2001
Received by editor(s) in revised form: November 2, 2001
Published electronically: July 25, 2002
Communicated by: Andreas Seeger
Article copyright: © Copyright 2002 American Mathematical Society